MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Codes Erythema (1840); Blister (4537)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported a blister with surrounding areas of erythema to the patient's supra umbilical area center (right) during a thermage cpt treatment.Secondary intervention included diprogenta, with touches of iodine and diprogenta on the following days.As of recent, rosehip and cicalfate are being used.The patient's current status is reported as a papular raised lesion with hyperpigmentation or hypopigmentation as a possible outcome; however, that the patient is progressing well.An available picture was reviewed by the medical reviewer and a raised papular lesion is visible.No other treatments (besides the one reported) were being performed in the same area where symptoms were reported.The patient has not undergone any other treatments in the same symptom area within the past 90 days.A thermage treatment was performed on the abdomen three year prior to this event.The patient was not administered any pain medication or placed under anesthesia.The incident occur is reported to have occurred at 400 shots over the papulose zone.The highest energy level used was 3.5mj.No system errors occurred nor was anything out of the ordinary noticed during treatment.However, the upper hemiabdomen region was very difficult to engage.A stamping method, solta cryogen, and 2 vials of unscented coupling fluid were used.The treatment tip surface inspected prior to use and there was nothing remarkable.It is reported that the treating doctor reinspected the tip when the injury occurred and took a shot in her hand without any problems.The tip used in this treatment has not been used to treat other patients.
 
Additional Manufacturer Narrative
The datalogs were returned and reviewed.Based on the evaluation of data, the system and the handpiece performed as expected.The thermistors¿ data showed the liquid cryogen appeared to be flowing to the system and cooling down the area as expected.The device has not been returned for an evaluation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The treatment tip was returned for evaluation.Service found that the tip passed flow test, leak test, thermistor test, and visual inspection.No dents, scratches, blemishes or dielectric breakdown were observed.Functional testing could not be performed due to no shots remaining on tip.The datacard log showed the following errors occurred during treatment: quantity - error id - description - percent of reps, 1 - 132 - underforce during post cool - 0.08%, 1 - 229 - cryogen can empty - 0.08%, 288 - 76 - tip lifted/tilted during rf on - 24.00%, 1 - 170 - tip eprom write error - 0.08%, 1 - 135 - hp button released during rf - 0.08%, 2 - 174 - tm4 disconnected - 0.17%.Tip lifted/tilted during rf on appeared throughout of the treatment.Failure to maintain the treatment tip fully contact to the treated area during one second of radiofrequency delivery can result in an unsafe condition.An error indicates a recoverable problem that requires operator intervention.If the error occurs during a radiofrequency treatment, the radiofrequency delivery will be stopped, then a post-cooling step will be completed prior to generating an ¿error tone¿ and displaying the event code and event message.After the error tone, the system will transition into action required mode and will display text with instructions for the operator indicating what action may be required to resolve the issue.According to thermage cpt system technical user¿s manual, burns are known possible patient reaction to thermage treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based on the available information, burns are known possible patient reaction to thermage treatment.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.At this time, no capa is necessary.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key20030755
Report Number3011423170-2024-00201
Device Sequence Number8747919
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown